Ipilimumab

Ipilimumab Reactions 1704, p206 - 2 Jun 2018 Acute inflammatory enterocolitis: case report An 18-year-old man developed acute inflammatory enterocolitis during treatment with ipilimumab for metastatic melanoma [route not stated]. The man, who had been diagnosed with metastatic amelanotic melanoma, was started on first-line therapy with ipilimumab 3 mg/kg plus nivolumab 1 mg/kg every three weeks. He tolerated the treatment well; however, he developed mild hepatitis. The hepatitis was characterised by grade 2 transaminase elevation. After four weeks of methylprednisolone treatment, the hepatitis resolved. After four doses of combination therapy, the metastases decreased and he was started on maintenance therapy with nivolumab 3 mg/kg every second week. After two doses, the underlying disease was progressed. He underwent adjuvant radiotherapy and was started on high-dose ipilimumab 10 mg/kg every three weeks. Five days after the second dose of ipilimumab, he presented with abdominal pain, nausea, loss of appetite, weight loss and vomiting. Therefore, he was hospitalised and was started on IV fluid replacement. CT scans showed a pronounced thickening of the ileum and jejunum walls with contrast enhancement, which was consistent with an inflammatory process. Therefore, he was treated with methylprednisolone along with parenteral fluids and nutrition. In spite of these treatments, his condition worsened with persistent vomiting, nausea, weight loss and abdominal pain. One week later, he developed severe diarrhoea. Repeated CT scans showed an extension of the inflammatory changes to the transversing and ascending colon. Punch biopsies taken from the ileum, duodenum and colon revealed a lymphoplasmocytic infiltration of the lamina propria and intraepithelial neutrophilic granulocytes (cryptitis, crypt abscesses), which confirmed a diagnosis of a severe acute inflammatory enterocolitis-induced by high-dose ipilimumab. He developed radiographic and clinical signs of paralytic ileus with large intraluminal fluid retentions and reduced bowel motility due to the prolonged severe inflammation. The man’s condition improved slowly after the administration of three doses of infliximab 5 mg/kg along with high-dose corticosteroids. After seven weeks of hospitalisation, he was discharged on methylprednisolone with 10kg less weight loss. Six months later, he was well and free of disease without further adjuvant therapy. Author comment: "Thus, the high toxicity observed in the reported case is most likely attributable to the high ipilimumab dose of 10 mg/kg.""Herein, we report on a young patient who developed a severe, life-threatening gastrointestinal toxicity to high-dose ipilimumab." Olischewsky A, et al. Dose-dependent toxicity of ipilimumab in metastatic melanoma. European Journal of Cancer 95: 104-108, May 2018. Available from: URL: http://doi.org/10.1016/j.ejca.2018.01.088 - Germany 803323341 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Ipilimumab

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/ipilimumab-kB0WZtL01a
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46849-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p206 - 2 Jun 2018 Acute inflammatory enterocolitis: case report An 18-year-old man developed acute inflammatory enterocolitis during treatment with ipilimumab for metastatic melanoma [route not stated]. The man, who had been diagnosed with metastatic amelanotic melanoma, was started on first-line therapy with ipilimumab 3 mg/kg plus nivolumab 1 mg/kg every three weeks. He tolerated the treatment well; however, he developed mild hepatitis. The hepatitis was characterised by grade 2 transaminase elevation. After four weeks of methylprednisolone treatment, the hepatitis resolved. After four doses of combination therapy, the metastases decreased and he was started on maintenance therapy with nivolumab 3 mg/kg every second week. After two doses, the underlying disease was progressed. He underwent adjuvant radiotherapy and was started on high-dose ipilimumab 10 mg/kg every three weeks. Five days after the second dose of ipilimumab, he presented with abdominal pain, nausea, loss of appetite, weight loss and vomiting. Therefore, he was hospitalised and was started on IV fluid replacement. CT scans showed a pronounced thickening of the ileum and jejunum walls with contrast enhancement, which was consistent with an inflammatory process. Therefore, he was treated with methylprednisolone along with parenteral fluids and nutrition. In spite of these treatments, his condition worsened with persistent vomiting, nausea, weight loss and abdominal pain. One week later, he developed severe diarrhoea. Repeated CT scans showed an extension of the inflammatory changes to the transversing and ascending colon. Punch biopsies taken from the ileum, duodenum and colon revealed a lymphoplasmocytic infiltration of the lamina propria and intraepithelial neutrophilic granulocytes (cryptitis, crypt abscesses), which confirmed a diagnosis of a severe acute inflammatory enterocolitis-induced by high-dose ipilimumab. He developed radiographic and clinical signs of paralytic ileus with large intraluminal fluid retentions and reduced bowel motility due to the prolonged severe inflammation. The man’s condition improved slowly after the administration of three doses of infliximab 5 mg/kg along with high-dose corticosteroids. After seven weeks of hospitalisation, he was discharged on methylprednisolone with 10kg less weight loss. Six months later, he was well and free of disease without further adjuvant therapy. Author comment: "Thus, the high toxicity observed in the reported case is most likely attributable to the high ipilimumab dose of 10 mg/kg.""Herein, we report on a young patient who developed a severe, life-threatening gastrointestinal toxicity to high-dose ipilimumab." Olischewsky A, et al. Dose-dependent toxicity of ipilimumab in metastatic melanoma. European Journal of Cancer 95: 104-108, May 2018. Available from: URL: http://doi.org/10.1016/j.ejca.2018.01.088 - Germany 803323341 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off